MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION EQUALIZER; CATHETER, PERCUTANEOUS

BOSTON SCIENTIFIC CORPORATION EQUALIZER; CATHETER, PERCUTANEOUS
Model Number 20280
Medical Device Problem Codes Material Rupture (1546); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 08/18/2018
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that balloon rupture and balloon detachment occurred.The target lesion was a stent graft located in the moderately tortuous vessel in the abdominal aorta.A 27/7/2/65 equalizer balloon catheter was advanced for dilatation.However, during the third inflation for 80 seconds, the balloon ruptured.Upon device removal, it was noted that a quarter of the balloon part got separated.When the physician checked inside the sheath, the detached balloon material could not be found.Angiography was performed all the way to the peripheral and it was confirmed that there were no issue with the blood flow.The detached fragments of the balloon were not found.The procedure was completed with 17-107 equalizer balloon catheter.No further patient complcations were reported and the patient's status was good.
 
Event or Problem Description
It was reported that balloon rupture and balloon detachment occurred.The target lesion was a stent graft located in the moderately tortuous vessel in the abdominal aorta.A 27/7/2/65 equalizer balloon catheter was advanced for dilatation.However, during the third inflation for 80 seconds, the balloon ruptured.Upon device removal, it was noted that a quarter of the balloon part got separated.When the physician checked inside the sheath, the detached balloon material could not be found.Angiography was performed all the way to the peripheral and it was confirmed that there were no issue with the blood flow.The detached fragments of the balloon were not found.The procedure was completed with 17-107 equalizer balloon catheter.No further patient complcations were reported and the patient's status was good.Device evaluated by manufacturer: equalizer unit returned in a generic plastic bag, overall visual revision did not identify failures or evidence that could be lost due to decontamination process.The returned device matches with upn provided by the customer.The balloon was found burst/ruptured and a section of the balloon was detached and it was not returned.No other damages were found in the device.

Brand Name
EQUALIZER
Common Device Name
CATHETER, PERCUTANEOUS
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key7866001
Report Number2134265-2018-60923
Device Sequence Number19251988
Product Code MJN
UDI-Device Identifier08714729402374
UDI-Public08714729402374
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K140273
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/03/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/24/2019
Device Model Number20280
Device Catalogue Number20280
Device Lot Number0022030122
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/05/2018
Initial Date Received by Manufacturer 08/20/2018
Supplement Date Received by Manufacturer09/21/2018
Initial Report FDA Received Date09/11/2018
Supplement Report FDA Received Date10/03/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
GUIDEWIRE: RADIFOCUS AMPLATZ; GUIDEWIRE: RADIFOCUS AMPLATZ; INTRODUCER SHEATH: 16FR LT18FR; INTRODUCER SHEATH: 16FR LT18FR
Outcome Attributed to Adverse Event Other;